Complete atrioventricular block associated with clozapine intoxication: case report
MetadataShow full item record
CitationTüre, M., Bilici, M., Akın, A., Demir, F., Balık, H. ve Darakçı, S. M. (2019). Complete atrioventricular block associated with clozapine intoxication: case report. Turkish Journal of Pediatrics, 61(4), 618-621.
Clozapine is one of the atypical anti-psychotic drugs used in the treatment of resistant schizophrenia. Although cardiac side-effects are rare, it has been reported that there may be development of myocarditis, dilated cardiomyopathy, postural orthostatic hypotension and prolonged QT duration. Complete atrioventricular (AV) block is characterized by the inability to transmit all of the atrial signal to the ventricles. Causes may be congenital, idiopathic or acquired which are associated with surgery, infection, or muscle disease. AV block is extremely serious and permanent pacemaker insertion is usually necessary for all patients. Complete AV block may develop due to clozapine intoxication through increase in vagal tonus, sinoatrial node (SN) and the inhibition of atrioventricular node signalling. The case presented here is of a 15-year old female patient who developed AV total cardiac block associated with the taking of clozapine in a suicide attempt.